Thunderstorm Wind, Deuel
- When
- September 7, 9:00 PM MST
- Where
- Deuel County, 2.81 mi S of Big Spgs
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.030, -102.090
Winds associated with a heat burst.
Decaying thunderstorms over the southeastern Panhandle and portions of southwestern Nebraska, led to a heat burst during the evening hours of September 7th. Wind gusts up to 71 MPH were reported in the Grant area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Decaying thunderstorms over the southeastern Panhandle and portions of southwestern Nebraska, led to a heat burst during the evening hours of September 7th. Wind gusts up to 71 MPH were reported in the Grant area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Sep 7, 4:53 PM MST, 4 hours 7 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service North Platte NE 653 PM CDT Sat Sep 7 2024 .KEY MESSAGES... - Above normal temperatures (as much as 15 degrees above normal) will persist the next 7 days. - Mainly dry conditions expected through Wednesday, followed by at least a slight chance of precipitation for portion of the area Wednesday night through Friday night. - Elevated Fire Weather conditions Monday through Wednesday. && .SYNOPSIS... Issued at 322 PM CDT Sat Sep 7 2024 A trough of surface low pressure extended from central Montana through central Wyoming and eastern Colorado. Surface high pressure was centered from Iowa into Wisconsin. Wind across western Nebraska were southeast at 5 to 15 mph with gust to 20 mph. Temperatures ranged from 73 at Broken Bow to 83 at Imperial. Skies remained sunny. && .SHORT TERM /THROUGH SUNDAY NIGHT/... Issued at 322 PM CDT Sat Sep 7 2024 For tonight, Warm air advection at H85 will occur across the area overnight as winds aloft veer to the southwest. A slight chance for showers or storms to develop after midnight over portions of the southeast panhandle into southwest and central Nebraska as a low level jet develops. This is show by some of the CAMs members and reflected by the 12Z HREF ensemble mean QPF. Light southerly winds will keep lows up in the lower to mid 50s. Sunday, upper ridging will begin building into the region. Highs will warm to 85 to 90 most areas, except lower 80s central Nebraska. Could see isolated showers or storms late afternoon and evening across far southwestern zones, but will keep the forecast dry attm. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 322 PM CDT Sat Sep 7 2024 Monday through Wednesday, above normal temperatures from 85 to 90. This occurs as upper ridging influences the region as an upper trough moves into the Great Basin Tuesday into Wednesday. Southerly breezes will combine with minimum RH values as low as 15 to 25 percent across the west to produce elevated fire weather conditions. Isolated thunderstorms are possible Monday evening and overnight as a mid level disturbance crosses the Dakotas and western Nebraska atop a trough of surface low pressure. Instability will be present with MUCAPEs from 500-1000 J/kg. The latest NBM keeps the area dry attm, but a mention could be introduced in upcoming forecasts. Wednesday night through Friday, at least a slight chance for showers and thunderstorms west and north. The best chances will be late Friday afternoon into Friday night as the upper trough lifts into the Northern Plains. Highs from 90 to around 95 Wednesday, settling into the mid 80s Friday and Saturday. Southerly winds 20 to 30 mph are possible Friday ahead of the Pacific Front. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 652 PM CDT Sat Sep 7 2024 VFR conditions will persist through Sunday evening at both terminals. A dry forecast with clear skies will continue across the region. Some stronger winds may be possible during the afternoon across southwest Nebraska, but gusts are expected to remain less than 20 knots. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Kulik
Hazardous Weather Outlook National Weather Service North Platte NE 228 PM CDT Sat Sep 7 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-081930- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 228 PM CDT Sat Sep 7 2024 /128 PM MDT Sat Sep 7 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The return of warm and dry weather Sunday through Wednesday will lead to elevated fire weather conditions across much of western Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service North Platte NE
848 PM MDT Sat Sep 7 2024
NEZ022-056-057-080345-
Deuel NE-Garden NE-Keith NE-
848 PM MDT Sat Sep 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN KEITH...SOUTHERN
GARDEN AND WESTERN DEUEL COUNTIES THROUGH 945 PM MDT...
At 848 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lisco, or 17 miles west of Oshkosh, moving southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chappell, Oshkosh, Lewellen, Lisco, Ash Hollow State Historical Park,
Mount Vernon, Intersection of Highway 27 and 9 Mile Road, Bluewater
Battlefield State Historical Park, and Sugar Loaf Hill.
This includes the following highways...
Highway 92 between mile markers 115 and 116.
Interstate 80 in Nebraska between mile markers 84 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4166 10264 4147 10199 4100 10235 4100 10241
4119 10261 4139 10261 4140 10264
TIME...MOT...LOC 0248Z 313DEG 39KT 4146 10268
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service North Platte NE
946 PM MDT Sat Sep 7 2024
NEZ022-056>058-080445-
Deuel NE-Perkins NE-Garden NE-Keith NE-
946 PM MDT Sat Sep 7 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN PERKINS...
SOUTHWESTERN KEITH...SOUTH CENTRAL GARDEN AND DEUEL COUNTIES THROUGH
1045 PM MDT...
At 946 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Big Springs to near Chappell.
Movement was southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ogallala, Chappell, Big Springs, Brule, Venango, Barton, Ash Hollow
State Historical Park, Goldeneye State Wildlife Management Area,
Megeath, and Windlass Hill.
This includes the following highways...
Highway 61 between mile markers 75 and 86.
Interstate 80 in Nebraska between mile markers 82 and 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4131 10214 4107 10152 4075 10205 4101 10205
4101 10262 4105 10262
TIME...MOT...LOC 0346Z 318DEG 19KT 4118 10209 4104 10242
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHThe North Platte radar (KLNX), 163 km away, was scanning. The volume nearest the first event began at 03:59 UTC.
3 thunderstorm wind. Local standard time, as filed.
Winds associated with a heat burst.
Winds associated with a heat burst.
Winds associated with a heat burst.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2024Every state in 2024This day in weather historyWarnings in Nebraska, September 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1212902, 1212903, 1212904.